Hail, McDuffie
- When
- June 5, 2:23 PM EST
- Where
- McDuffie County, Thomson
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.470, -82.500
SKYWARN spotter reported 3/4 inch hail.
Pulse storms developed over much of the CWA producing large hail and many microbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Pulse storms developed over much of the CWA producing large hail and many microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 5, 1:39 PM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 239 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE SOUTHERN APPALACHIANS FROM THE WEST TONIGHT...THEN WILL STALL TO OUR SOUTH ON WEDNESDAY. THIS SYSTEM WILL BRING SCATTERED SHOWERS ACROSS THE AREA BEFORE MOVING BACK NORTH AS A WARM FRONT ON THURSDAY. A WARM SURFACE RIDGE WILL RETURN OVER THE AREA FROM FRIDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... MID/UPPER LEVEL TROFINESS WILL REMAIN ACROSS THE AREA THIS AFTERNOON/TONIGHT THEN BEGIN TO LIFT OUT TO THE NE/E ON WED. WV SHOWS SEVERAL S/WS MOVING IN THE FLOW AND THIS IS HELPING TO INITIATE THE CONVECTION ACROSS THE SOUTHEAST THIS AFTERNOON. A WATCH CURRENTLY EXIST JUST SOUTH OF THE CWA THIS AFTERNOON...ALTHOUGH CONVECTION CONTINUES TO DEVELOP ACROSS THE WRN AND SRN PORTIONS OF THE CWA. EXPECT SHRA/TSRA TO CONTINUE TO DEVELOP AS AIRMASS ACROSS THE REGION. LAPS/MSAS ANALYSIS SHOWS GOOD AXIS OF MOISTURE CONVERGENCE...LIS -1 N TO -6 S AND TDS IN THE UPR 50S/LWR 60S. STILL REMAINS A CHANCE A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS/HAIL. AS SHORTWAVE/FRONT MOVES ACROSS THE AREA TONIGHT ALONG WITH LOSS OF DAYTIME HEATING...EXPECT AFTERNOON/EVENING CONVECTION TO GRADUALLY DISSIPATE. WILL CARRY CHANCE POPS THROUGH ABOUT MIDNIGHT. GUIDANCE AND LOCAL TEMPS REASONABLY CLOSE AND HAVE STAYED NEAR CONSENSUS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... SOME WEAK RIDGING BEGINS TO MOVE INTO THE AREA ON WED THEN BEGINS TO STRENGTHEN ACROSS THE AREA BY THU. AT THE SURFACE...FRONTAL BOUNDARY THAT WILL PUSH ACROSS THE AREA TONIGHT WILL STALL TO OUR SOUTH ON WED AND THEN BEGIN TO MOVE NWD TOWARD THE AREA ON THU. EXPECT DRY WEATHER ON WEDNESDAY BEHIND THE FRONT AND FOR NOW WILL KEEP THU DRY WITH OLD FRONTAL BOUNDARY DRIFTING NWD. GUIDANCE AND LOCAL EQUATIONS SIMILAR THROUGH THE PERIOD AND WILL STAY CLOSE TO CONSENSUS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ON FRI WILL BE SUPPRESSED SOMEWHAT AS S/W ENERGY MOVES ACROSS THE GREAT LAKES. ALTHOUGH GFS SHOWS RIDGE BEGINNING TO RETROGRESS...RIDGING STILL HOLD ON ACROSS THE DEEP SOUTH/GULF COAST REGION THROUGH THE PERIOD. AS RIDGE BEGINS TO SLIP SLIGHTLY WWD...S/W ENERGY TRIES TO MOVE INTO THE AREA MON/TUE. WILL CONTINUE WITH SLIGHT CHC POPS THROUGH THE PERIOD. EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH RIDGING ACROSS THE SOUTHEAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. UPPER LEVEL DISTURBANCE MOVING JUST SOUTH OF TAF LOCATIONS BUT WITH ATMOSPHERE MODERATELY UNSTABLE WILL EXPECT SCATTERED THUNDERSTORMS TO AFFECT TAF SITES. WINDS INCREASING THIS AFTERNOON AND SHOULD HAVE GUSTS NEAR 20 KNOTS. WINDS WILL DIMINISH BY 00Z AND CONVECTION WILL DIMINISH AFTER DARK. THURSDAY THROUGH SUNDAY...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...77 NEAR TERM...77 SHORT TERM...77 LONG TERM...77 AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EDT TUE JUN 5 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 411 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT TUE JUN 5 2007 GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-052000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-BARNWELL- ORANGEBURG-CALHOUN-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...BAMBERG...DENMARK 150 PM EDT TUE JUN 5 2007 ...THUNDERSTORMS DEVELOPING OVER THE MIDLANDS OF SOUTH CAROLINA AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER EAST CENTRAL GEORGIA AND THE UPSTATE OF SOUTH CAROLINA. THESE STORMS WERE MOVING TO THE EAST AT 30 MPH AND WILL AFFECT THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA THIS AFTERNOON. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. STRONG STORMS ARE POSSIBLE THIS AFTERNOON...PLEASE MONITOR THE WEATHER SITUATION AND LISTEN FOR POSSIBLE WARNINGS. BE PREPARED TO MOVE INDOORS AS THESE STORMS APPROACH.
The Robins AFB radar (KJGX), 119 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
SKYWARN spotter reported 3/4 inch hail.
SKYWARN spotter reported large limbs down in Thomson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25757, 25758.